MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCPH07
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2005 whereby a gore® dualmesh® plus biomaterial with holes was implanted.The complaint alleges that on (b)(6) 2005, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: abdominal pain, abscess, infected mesh, multiple debridement procedures, mesh removal, additional surgery ((b)(6) 2005, (b)(6) 2006).Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
Added medical history.Conclusion code remains unchanged.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2003: [missing records: records for ¿incisional hernia repair¿ were not provided.] (b)(6) 2005: [missing records: records for ¿ct abdomen/pelvis¿ were not provided.] (b)(6) 2005: (b)(6).Operative report.Assistant: (b)(6).Preoperative diagnosis: partial small bowel obstruction; incisional hernia.Postoperative diagnosis: same.Operation: exploratory laparotomy; extensive lysis of adhesions; incisional hernia repair dual gore-tex mesh.Indications: patient is a 34-year-old male with a two-year history of intermittent abdominal bloating and abdominal pain, found on ct scan and acute abdominal series to have imaging findings consistent with a chronic partial small bowel obstruction.Ct scan was also remarkable for at least two incisional hernias.Procedure: ¿after informed consent was obtained from the patient, he was transported to the operating room and placed in the supine position.After the induction of general endotracheal anesthesia, the abdomen was prepared and draped in the usual sterile fashion after foley catheter was placed.A midline skin incision was made through his old scar and sharp dissection was continued down into the peritoneal cavity.Immediately, extensive adhesions to the anterior abdominal wall were identified along the whole length of the incision.These were carefully sharply dissected down.Also, immediately the initial small bowel visualized was markedly dilated.With continued extensive lysis of adhesions extending on both lateral directions, more bowel was able to be mobilized; and the most dilated bowel was in the right upper quadrant which had a width of at least 10 cm for a length of at two feet and appeared very patulous.This bowel was folded on itself; and the bowel distal to it was of markedly decreased diameter, although it was still somewhat larger than totally normal small intestines.Extensive lysis of adhesions continued to be performed such that this extremely dilated bowel was unkinked and laid flat.There were extensive adhesions along the left lateral gutter, which were also dissected free.During this part of the procedure, a small enterotomy was made in approximate mid jejunum.This was first closed with a running 3-0 dexon full thickness transverse suture, followed by interrupted 3-0 silk lembert sutures.Two other approximately 4 mm serosal tears were made elsewhere on the small intestine during mobilization which were closed with interrupted 3-0 silk lembert sutures.The cecum was identified, and the bowel was able to be followed from the ileocecal valve up to the ligament of treitz; and no further points of obstruction were identified.This extensive lysis of adhesions took approximately two-and-a-half hours to perform.As the midline fascia was entered during the initial part of the procedure, multiple fascial defects with normal fascial bridges between were identified extending along the whole length of the incision.The fascia of the old colostomy site was also examined and also noted to have a swiss cheese like fascial defect.Due to the multiple incisional hernias, initially a very large piece of dual gore-tex mesh, 28 x 34 cm, was selected for the repair.This was placed corduroy side up, and initial securing of the mesh was begun with 0 prolene interrupted u sutures along the superior aspect of the defect, extending along the right lateral aspect of the fascia.As more sutures were placed, it was felt that the mesh would not be large enough for both the inferior aspect of the defect, as well as providing coverage for the patch of the old colostomy site.Therefore, an 18 x 20 cm piece of dual gore-tex mesh was overlapped with the initial mesh, primarily along the inferior border and left inferolateral border in an oblique manner; and these two pieces were sewn together with a 0 prolene running suture.The second piece of mesh was trimmed at the left lateral corners, a few centimeters each.Continued placement of the mesh was then accomplished along both upper lateral borders.To security mesh in the left lower quadrant, at the site of the old colostomy, two small skin incisions were made; and the mesh was passed through the abdominal wall with a suture passer and brought up in a u stitch fashion and these two sites, and the mesh laid flat along the abdominal wall then.The remainder of the sutures were placed along the fascial edge, at least 3 cm from the edge of the fascia.The mesh was noted to lay without tension.The wound was copiously irrigated and appeared hemostatic.The subcutaneous tissue was approximated with interrupted 0 vicryl figure-of-eight sutures.The skin was closed with staples, and a sterile dressing was applied.The patient was awakened, extubated and transported to the recovery room in stable condition.¿ (b)(6) 2005: (b)(6).Implant record.Dualmesh plus antimicrobial.Lot: 02951275.Item: 1dlmcph07.Exp: 02/06/06.Abdomen.20.0 cm x 30 cm x 1.5 mm.[tchaloux-1ppr-kba-00002] the records confirm a gore® dualmesh® plus biomaterial with holes ((b)(4)) was implanted during the procedure.(b)(6) 2005: (b)(6).Implant record.Dualmesh plus antimicrobial.Lot: 02876120.Item: 1dlmcph08.Exp: 04/07/06.Abdomen.26 cm x 34 cm x 1.5 cm.The records confirm a gore® dualmesh® plus biomaterial with holes (1dlmcph08/02876120) was implanted during the procedure.(b)(6) 2005: (b)(6).Pathology report.Specimen: omentum.Diagnosis: partial small bowel obstruction and incisional hernia.Gross description: specimen received in formalin labeled with patient¿s name consists of two pieces of fatty tissue measuring 6.8 x 2.6 x 1.1 cm and 30.4 x 11.5 x 1.6 cm.Sectioning reveals no evidence of nodules.Sections submitted in one cassette.Final diagnosis: omentum: portion of omentum with no pathologic features.(b)(6) 2005: (b)(6).[provider signature illegible].Physician¿s summary [handwritten].Assessment/plan: open abdominal wound status post incisional hernia repair, dirty dressing change.Admitting diagnostic impression: infected wound.Discharge diagnostic impression: [illegible].Condition on discharge: [illegible].Disposition: home.(b)(6) 2005: (b)(6).Operative report.Preoperative diagnosis: infected abdominal wound.Postoperative diagnosis: infected abdominal wound.Operation: incision and drainage, debridement, packing.Procedure: ¿under satisfactory techni-care prep, a sterile field was draped, staples removed from the midline.Digital separation of the wound was then undertaken with culturing with purulent debris encountered in the superficial layer.The wound was then further opened and packed with 1/8 strength __ [sic] solution.The patient tolerated the procedure well.¿ (b)(6) 2005: (b)(6).History and physical.Abdominal wall redness, pain.Status post exploratory laparotomy with extensive lysis of adhesions, placement of two large pieces of dual gore-tex mesh for multiple incisional hernia 04/06/05.Postoperative day #10, underwent incision and drainage for presumed wound infection by dr.Georgitis, had wound opened and packed.Culture grew out hafnia alvei.Begun daily dressing changes, ambulatory care each day for wound care.Wound showing slow progress but last night increased pain, increased drainage, clear.Today initial evaluation was worrisome for increased redness of abdominal wall, asked to evaluate.Tolerating regular diet at home, overall progressive improvement of postoperative pain until last night.Exam: abdomen soft, nondistended.Diffuse erythema in central aspect of abdomen, extending for 20 cm in each direction from periumbilical region.Wound at upper third area is open, has some granulation tissue, appears clean with minimal fibrinous exudate, no obvious purulence, no exposed mesh.Impression: abdominal wall cellulitis.Mesh may be infected, difficult diagnosis without actual mesh removal.Will try trial of aggressive intravenous antibiotic therapy, see if progresses.If no improvement, at minimum will require cross sectional imaging, then require mesh removal.Plan: begin iv cefepime, if no improvement, consider ct scan, may need mesh removal.(b)(6) 2005: (b)(6).Radiology ¿ ct abdomen/pelvis no contrast.History: status post incisional hernia repair.Sore abdomen, bloating, rule out abscess.Non contrast examination due to contrast allergy.Comparison to prior study 04/04/05 subsequent to examination undergone repair of ventral hernia with mesh graft.Findings: mesh graft failed with evidence of retraction, particularly inferiorly.Recurrent ventral hernia containing predominantly colon.Is subcutaneous induration along incision with fluid collection within pannus at inferior margin of incision.This measures 11 mm transversely, 8 mm anteroposteriorly, approximately 5 cm craniocaudally.Impression: failed mesh graft herniorrhaphy with significant subcutaneous fluid collection, possibly postoperative hematoma, seroma or abscess.No mechanical small bowel obstruction at this time.(b)(6) 2005: (b)(6).Radiology ¿ anterior abdominal wall fluid aspiration under ultrasound guidance.Had several hernia repairs and revisions, draining subcutaneous fluid collection documented ct 05/07/05.Skin prepared in usual fashion after ultrasound localization of appropriate access point.18 ga.Spinal needle inserted and approximately 40 ccs of clear serous yellow fluid aspirated.Sample sent for bacteriological analysis per dr.Greatorex¿s request.Patient tolerated procedure well.His anterior abdominal wall wound was redressed and returned in good condition.Impression: successful ultrasound guided aspiration of anterior abdominal wall collection.(b)(6) 2005: (b)(6).[provider signature illegible].Progress notes [hand written].Radiology collection aspirated approximately 40 cc clear yellow fluid; sent for culture and sensitivity.(b)(6) 2005: (b)(6).[provider illegible].Progress notes [hand written].Continues to feel better.Abdomen soft, nondistended, nontender, decreased erythema; wound with [illegible] tissue debrided, no [illegible] visualized.Fluid gram stain: rare [illegible], no bacteria.Assessment/plan: [illegible] of cellulitis.No evidence of seroma being infected.Very difficult to prove or disprove mesh infection.Will continue on current course of [illegible] management.Await fluid culture results, place central line for iv antibiotics.(b)(6) 2005: (b)(6).Operative report.Preoperative diagnosis: need for long-term iv access.Abdominal wall cellulitis.Postoperative diagnosis: same.Operation performed: attempted right subclavian triple lumen catheter placement.Placement of left subclavian triple lumen catheter.Anesthesia: local and conscious sedation.Indication: ¿the patient is a 34-year-old male with abdominal wall cellulitis and goretex mesh who will required probably two weeks of iv antibiotics, and is a very poor peripheral iv access.Description of procedure: after informed consent was obtained from the patient, we first attempted right subclavian line placement at the bedside with local anesthesia.Multiple attempts were made to access the subclavian vein but were unsuccessful.Therefore, a common decision was made to try the left side in minor surgery under conscious sedation.The left subclavian area was prepped and draped in the usual sterile fashion.After adequate iv sedation was achieved with fentanyl 100 mcg iv and versed 7 mg iv, the skin and subcutaneous tissue was infiltrated with 1% lidocaine.The subclavian vein was accessed on the first pass as determined by the return of brisk venous flow.The guidewire easily passed down the needle and easily removed.The dilator was passed down the wire to its hub and removed.The triple lumen catheter, which had been previously flushed, was passed down to 21 cm and the wire was removed.Venous blood was aspirated from all three ports which were then flushed.The catheter was secured to the skin with interrupted 3-0 silk sutures and a dressing was applied.Postprocedure chest x-ray has been ordered.¿ (b)(6) 2005: (b)(6).History and physical.Problem with mesh infection.History: status post exploratory laparotomy with extensive lysis of adhesions, placement of two large pieces of dual gore-tex mesh 04/06/05.Postop day #10, underwent incision and drainage for probable wound infection and culture grew out hafnia alvei.Begun daily dressing changes, but on 05/05/05 noted to have abdominal wall cellulitis, increased drainage from wound.Underwent ct scan demonstrated anterior fluid collection, was aspirated and consistent with seroma and gram stain and culture were negative.Undergo daily dressing changes, ultimately discharged to ambulatory care, completed 10-day course of cefepime.However, wound only slightly improved and at central aspect there appears a small area of exposed gore-tex mesh.Exam abdomen: had bowel sounds, soft, nondistended.Slight diffuse erythema across whole central abdomen.At upper two-third aspect of incision are two approximately 10 x 12 openings with necrotic tissue, also good granulation tissue inferiorly.Less than dime-size area exposed mesh.Impression: nonresolving abdominal wall infection and mesh infection.Plan: exploratory laparotomy with removal of infected mesh.Last surgery, noted to have multiple small fascial defects in a swiss-cheese-like pattern, these may or may not be able to be closed at time of surgery.Discussed that attempts to place vicryl mesh as temporary measure, patient does understand he may be left with some incisional hernias would be addressed at later date when infection cleared.(b)(6) 2005: (b)(6).Operative report.Surgeon: (b)(6).Preoperative diagnosis: infected abdominal mesh.Postoperative diagnosis: same.Operation: exploratory laparotomy with removal of infected mesh.Anesthesia: general endotracheal.Indication: ¿patient is a 34-year-old male status post prior exploratory laparotomy with lysis of adhesions with placement of mesh for a large incisional hernia who has had persistent open wound and drainage and findings most consistent with infected mesh.Procedure: after informed consent was obtained from the patient, he was transported to the operating room and placed in the supine position.After the induction of general endotracheal anesthesia, the abdominal was prepped and draped in the usual sterile fashion.A midline elliptical skin incision was made around the open wound and this skin ellipse was sharply excised down to the mesh.Some clear fluid and fibrinous exudate was noted to be lying on the mesh, but there was no gross purulence.In a circumferential manner, the prolene sutures previously used to tack in the mesh were identified and excised and the mesh was able to be removed fairly easily and was not adherent to the underlying matted small bowel.The wound was copiously irrigated.The fascia could not be visualized.Six sheets of seprafilm were laid over the exposed bowel in anticipation of future incisional repair.#1 prolene sutures were then passed through the abdominal wall in each side at two locations for planned retention bridges.The subcutaneous tissue was then closed with 0 vicryl interrupted figure-of-eight sutures.The skin was closed with staples and then retention bridges were then secured with the previously placed prolene sutures.Sterile dressing was applied.The patient was awoken, extubated, and transported to the recovery room in stable condition.¿ (b)(6) 2005: (b)(6).Nursing notes.Recent mesh removal last week.Treated with vac therapy, transitioned home with vac freedom, now referred for outpatient care.Wound #1: anterior abdomen.Length 9.0, width 7.0, depth 1.5, undermining 6.0.From 4 o¿clock to 6 o¿clock.Multiple tunnels: yes.Tunnel/undermining comment: 6:30-8:30, 7.0 cm.Color: red: 50%, yellow: 50%.Drainage type: serosang.Amount: minimal.Odor: some odor.Base character: granulation/slough.Surrounding tissue: intact.Borders: clean.Irrigating solution: technicare.Periwound agent: no sting barrier film.Wound #2: length: 4.5, width: 3.2, depth: 0.8, tunneling: 3.2.Time: 1 o¿clock.Multiple tunnels: yes.Tunnel/undermining comment: 4:00, 3.4cm.Color: red: 25%, yellow: 75%.Drainage type: serosang.Amount: minimal.Odor: some odor.Base character: slough.Dressing: inferior wound.Layer 1: duoderm signal 4x4.Layer 2: adaptic 3x8.Layer 3: white foam/black foam.Layer 4: vac.Signs of infection: odor.Cultured: no.(b)(6) 2005: (b)(6).Nursing notes.Wound healing flowsheet.Wound #1: anterior abdomen.Length: 15, width: 5, depth: 0.5.Color: red: 100%.Drainage: serous.No odor.Surrounding tissue: excoriated.Wound pain: 0.Topical agent: nystop powder/kenalog powder.Dressed wound.(b)(6) 2005: (b)(6).Operative report.Preoperative diagnosis: nonhealing surgical abdominal wound.Postoperative diagnosis: nonhealing surgical abdominal wound.Operation: debridement of abdominal wound.Anesthesia: local.Indication: ¿patient is a 34-year-old male status post prior incisional hernia repair with subsequent removal of infected mesh.Left with a large open wound which has been healing slowly and with some improvement.However, at the inferior aspect of the wound, there has been a lack of progress felt to be secondary to the skin being rolled under and the patient presents today for debridement of the skin to hopefully promote further wound healing.Procedure: after informed consent was obtained from the patient, he was transported to the minor surgery suite and placed in the supine position.The inferior aspect of the opened abdominal wound was prepped and draped in the usual sterile fashion.The skin planned for debridement was infiltrated with 1:1 mix of 0.5% marcaine and 1% lidocaine.A transverse curvilinear skin incision was then made for a length of approximately 3 cm and overall width of 5 to 10 mm such that this rolled over skin was excised and patient was left with fresh skin edges with exposed dermis.The wound appeared hemostatic.The wound was dressed as it normally is with silvasorb gel and an abd and the patient ambulated out of the minor surgery suite in good condition.¿ (b)(6) 2005: (b)(6).Pathology report.Specimen submitted: debridement abdominal wound.Clinical data/diagnosis: poor wound healing at inferior aspect of wound secondary to skin being rolled under.Gross description: specimen received in formalin labeled with patient¿s name consists of two white fibrous pieces of tissue measuring 2.0 x 1.5 x 0.5 cm and 1.0 x 1.0 x 0.2 cm.Final diagnosis: skin and subcutaneous tissue, debridement: focal invagination of the epidermis with acute and chronic inflammation, foreign body reaction, and reactive fibrosis.(b)(6) 2006: (b)(6).Operative report.Preoperative diagnosis: nonhealing abdominal wound.Postoperative diagnosis: nonhealing abdominal wound.Operation: split-thickness skin graft to the abdominal wound.Anesthesia: general laryngeal mask airway.Indication: ¿patient is a 34-year-old male with long, complicated surgical history who has had an open wound for several months and, although this has shrunk considerably, has one area that has shown little to no progress.Procedure: after informed consent was obtained from the patient, he was transported to the operating room and placed in the supine position.After the induction of general anesthesia with laryngeal mask airway, the left thigh and abdomen were prepped and draped in the usual sterile fashion.Initially a one-inch blade was chosen for the dermatome and adjusted to the width of a 10 blade, and an appropriate piece was taken from the medial thigh.However, this curled significantly along the longitudinal edges and, despite meshing 1:1.5, was ultimately not wide enough for the graft.It was felt better to take a second piece, then use two pieces for this small abdominal wound.Therefore, the two-inch blade was then placed on the dermatome, and again at the width of a 10 blade, another split-thickness skin graft was taken from the medial thigh after mineral oil was applied.This was felt to be of appropriate thickness and size and did not need to be meshed.This was placed over the abdominal wound and then was secured along the circumference of the wound with 3-0 chromic sutures.An epinephrine-soaked gauze was placed over the donor site while this was occurring.A xeroform gauze was then placed over the graft, followed by mineral-oil-soaked cotton balls and then a small lap sponge, which was then secured to the abdominal wall with 3-0 prolene sutures placed along the edge of the lap sponge and then tied down in the middle.Mepilex was then placed over the donor site, which appeared hemostatic.The patient was then awakened, extubated, and transported to the recovery room in stable condition.¿ (b)(6) 2006: (b)(6).Operative report.Preoperative diagnosis: nonhealing abdominal wound.Postoperative diagnosis: nonhealing abdominal wound.Operation: debridement and closure of nonhealing abdominal wound.Anesthesia: general endotracheal.Indications: ¿patient is a 34-year-old male status post multiple prior operations, who has had an open wound for many months, with one small area measuring 50 x 20 mm, that had shown no progress despite even split thickness skin graft to the wound.Procedure: after informed consent was obtained from the patient, he was transported to the operating room, placed in supine position.After the induction of general endotracheal anesthesia, the abdomen was prepped and draped in the usual sterile fashion.A longitudinal elliptical skin incision was made around the nonhealing area through normal skin.This skin ellipse was then carefully, sharply dissected off the underlying tissue.Bowel could be easily visualized beneath the skin.The wound was copiously irrigated and some scattered bleeding throughout was noted.The dermis was reapproximated with a few 0 vicryl interrupted sutures.The skin was closed at each quarter length with #1 prolene vertical mattress sutures.The remainder of skin was closed with a combination of 2-0 prolene vertical mattress sutures and 4-0 prolene simple interrupted skin sutures.A dressing was applied.The patient was awoken and extubated and transferred to the recovery room in stable condition.¿ records between (b)(6) 2006 and (b)(6) 2013 were not provided.(b)(6) 2013: (b)(6).Office notes.Abdominal pain.Chronic abdominal pain since gastric bypass surgery.Morbidly obese, diabetic.Failed to get relief despite medications, physical therapy, and holistic approaches.Underwent implantation of intrathecal pump years ago, doing very well up until recently.On oxycodone for as needed relief and due to increased pain, dose was increased.Review of systems: feeling fatigued, recent weight gain 8 lbs past 2 months.Decreased appetite, abdominal pain.Exam: in acute distress.Abdominal soft, tenderness.Assessment: abdominal pain, generalized.Plan: continue use of intrathecal pump for pain from causalgia.Switch medication to dilaudid.Records between (b)(6) 2013 and (b)(6) 2015 were not provided.(b)(6) 2015: (b)(6).Office notes.Abdominal pain.Increased pain, reduced functionality as result.Constipation.Exam: no abdominal distention, bowel sounds normal, abdomen soft, abdominal tenderness.Assessment/plan: recently having gi bleeding.Scheduled upper, lower endoscopy later this week.(b)(6) 2016: (b)(6).Office notes.Abdominal pain.Exam: abdomen soft, no distention, normal bowel sounds, abdominal tenderness.Assessment: gi bleeding resolved.(b)(6) 2017: (b)(6).Office notes.Abdominal pain.Seen for follow up.Exam: abdominal tenderness, no distention, normal bowel sound.(b)(6) 2018: (b)(6).Office notes.Abdominal pain.Exam: abdomen soft, no distention, normal bowel sounds, abdominal tenderness.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ the instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 02951275.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE DUALMESH® PLUS BIOMATERIAL WITH HOLES
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MEDICAL CENTRAL B/P
1500 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
megan reigh
9285263030
MDR Report Key8946633
Report Number2017233-2019-00770
Device Sequence Number2099163
Product Code FTL
UDI-Device Identifier00733132601264
UDI-Public00733132601264
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2005
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2006
Device Model Number1DLMCPH07
Device Catalogue Number1DLMCPH07
Device Lot Number02951275
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/04/2019
10/22/2019
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight181 KG